MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PERCUTANEOUS THROMBOLYTIC DEVICE KIT: 7; CATHETER, EMBOLECTOMY

ARROW INTERNATIONAL INC. ARROW PERCUTANEOUS THROMBOLYTIC DEVICE KIT: 7; CATHETER, EMBOLECTOMY
Model Number IPN036253
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
Tip of catheter broke during the case and was noted to be broken when it was removed.The tip was retrieved from patient via a snare.The physician was able to complete the declot procedure.No patient harm or injury reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 7fr ptd catheter and rotator with the respective lidstocks for analysis.Signs-of use was observed inside the sheath extrusion.Visual examination revealed the orange basket lumen was pulled/separated from the basket assembly.Microscopic examination of the proximal end of the separation revealed what appears to be an imprint from the basket wires.Despite this, no evidence of shearing/tearing was observed.This indicates that the orange lumen was not properly assembled to the basket wires.The orange lumen measured 1.870", which is within the specification limits of 1.860"-1.890" per the basket lumen graphic.The orange lumen outer diameter measured.0366", which is within the specification limits of.035"-.039" per the basket lumen graphic.The orange lumen id measured.027", which is within the specification limits of.026"-.030" per the basket lumen graphic.The ptd basket was able to advance and retract in the ptd sheath.The ptd catheter assembly was attached to the returned rotator.When the button was pressed, the assembly functioned as expected.Performed per ifu statement, "unlock and slide side arm from slot no.1 to slot no.2.Lock into place.The outer cover catheter will be retracted to expose the basket.This is the deployed position used to treat thrombus in graft/fistula.Depress on/off switch to ensure that fragmentation basket spins freely.Release switch to stop motor.If any part of system fails to work properly , replace component and retest".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "potential fatigue failure of ptd torque cable and fragmentation basket may occur with prolonged activation of ptd device.When using the ptd within the apex of a forearm loop graft, limit operation to 3 minutes or less to reduce the potential for basket failure.A rapid withdrawal rate of 1-2 cm/second is recommended when sharp radii are encountered (i.E., radius of loop graft, radii < 3 cm)".The customer report of a separated basket lumen was confirmed by complaint investigation of the returned sample.The orange lumen appeared to be completely dislodged from the basket wire assembly and contained damage that appears consistent with defects due to a manufacturing issue.The ptd assembly passed all relevant dimensional and functional testing.Based on the sample received, manufacturing (assembly) caused or contributed to this event.A non-conformance request was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PERCUTANEOUS THROMBOLYTIC DEVICE KIT: 7
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11754660
Report Number9680794-2021-00186
Device Sequence Number11796793
Product Code DXE
UDI-Device Identifier10801902121292
UDI-Public10801902121292
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberIPN036253
Device Catalogue NumberPT-65709-HFWC
Device Lot Number13F20B0139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;